question-icon

What could causes burning sensation along with pins and needles while on Aspirin?

default
Posted on Wed, 7 Apr 2021
Question: I have been checked for diabetes and that’s ruled out. My feet often burn pins needles. Not severe doesn’t keep me awake, certainly enough to notice and wonder. I had been taking 81mg daily aspirin for a few years and recently stopped within the last month. Burning pins needles started about 2-3 weeks ago. Any possibility this is poor circulation and the no aspirin triggers this? What if it’s something else like MS? What type of MD should I see?
doctor
Answered by Dr. Dr.Dorina Gurabardhi (43 minutes later)
Brief Answer:
Probably compressed or irritated nerve,you should see a neurologist.

Detailed Answer:

Hello,

I read carefully your query and understand your concern.

Pins and needles are a neurological symptom.
They are often caused by inflammation of nerves, or other nerve disease.
They can also be caused by poor circulation as you mentioned,but it is more common in elderly age,so I don't think that this is the cause in your case.
Pins and needles are not a common symptom of Multiple Sclerosis.
Multiple sclerosis has many other symptoms so I don't think you should worry about it.

I suggest you to visit a neurologist for a neurological examination and other examinations if needed.

Hope my answer was helpful.
If you have further queries feel free to contact me again.
Kind regards!
Dr.Dorina Gurabardhi
General &Family Physician
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Dr.Dorina Gurabardhi (50 minutes later)
Thank you so much, Dr Gurabardhi !

Can you say anything else about possible nerve inflammation or nerve disease?
Do you mean peripheral neuropathy? I will make an appt with a neurologist. Might take a few weeks to get in. What kind of test would they do?

Thank you very much.
XXXX
doctor
Answered by Dr. Dr.Dorina Gurabardhi (41 minutes later)
Brief Answer:
Test are explained in details below, you are welcome anytime in the future

Detailed Answer:
Hi again dear,
Yes,I am referring to peripheral neuropathy.
It can be caused by many reasons.
It can be a pinched nerve,trauma,nutritional deficiencies and other medical conditions.
So,it is very difficult to precisely confirm the diagnosis and the underlying cause without a neurological examination.
Other tests can be:
-blood tests
-nerve conduction tests to evaluate the nerves
-electromyogram(EMG) to evaluate the muscles activity
Anyway,usually the neurological examination is enough to confirm the diagnosis.

So,the second opinion by a neurologist after performing the exams is necessary in this case.

Hope I helped you.
You are welcome for any other queries in the future.
Take care,
Dr.Dorina Gurabardhi


Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Dr.Dorina Gurabardhi

General & Family Physician

Practicing since :2013

Answered : 13374 Questions

premium_optimized

The User accepted the expert's answer

Share on
What could causes burning sensation along with pins and needles while on Aspirin?

Brief Answer: Probably compressed or irritated nerve,you should see a neurologist. Detailed Answer: Hello, I read carefully your query and understand your concern. Pins and needles are a neurological symptom. They are often caused by inflammation of nerves, or other nerve disease. They can also be caused by poor circulation as you mentioned,but it is more common in elderly age,so I don't think that this is the cause in your case. Pins and needles are not a common symptom of Multiple Sclerosis. Multiple sclerosis has many other symptoms so I don't think you should worry about it. I suggest you to visit a neurologist for a neurological examination and other examinations if needed. Hope my answer was helpful. If you have further queries feel free to contact me again. Kind regards! Dr.Dorina Gurabardhi General &Family Physician